Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
2old4zits

Help!!! Skin is dry and rough from retin-a.....

Recommended Posts

Hi....A month ago I started taking mino 100mg twice a day and applying retin-a at night. The first few weeks went fine. A little drying but not too bad. I have cleared up a lot and have only gotten a blemish here and there. I tried the baby brush exfloiating method that I read about on this site and every since then my face feels really rough and super dry. The texture feels like leather and it's really tight. Is this suppose to happen? Could this be from the baby brush? I mosturize after washing my face in the morning with neutragena oil free, but I would like some advice on what I could do to improve the texture of my skin. It is sooo rough. After I used to baby brush my face felt soft, but burned when I applied mosturizer on it. Maybe I irritated it too much? Should I just wait it out and see if it improves? Any advice will help. Thanks!

Link to comment
Share on other sites

I found that exfoliating whilst using Retin-A (which also exfoliates) was too much for my skin and left it very dry, sore and irritated. I'm battling with oily/dry/patchy skin myself so not really sure what to suggest other than a good non-comedogenic moisturizer, non-medicated if poss as that will irritate further. Also drink plenty of water and avoid heaters/fires....they make my face really dry and itchy.

Oh and you probably already know, but don't forget to wait at least 30 mins after applying Retin-A if you're going to moisturize at night.....good luck.

Link to comment
Share on other sites

Thanks for the advice! I have not used the baby brush since and have actually just gently washed with a wash cloth in the shower with bp and this really helped with the dryness. My skin is sooo much softer now. Thanks again!

Link to comment
Share on other sites

Yeah the baby brush method was a really stupid idea (for me anyway), I won't be doing that again. I read on here somewhere that just gently washing with a wash cloth in the shower with your cleanser will gently exfoliate without irritating your skin and it works for me! I have soft skin again! yeah! So easy too.

Link to comment
Share on other sites

exfoliating while using retin-a is beyond insane.

as for moisturizer the commonly recommended:

cetaphil stuff in the tub

cerave stuff in the tub

there are nicer ones, albeit more expensive. as someone said, you have to wait 30 mins after washing your face to put the retin-a on. then another 30 mins for moisturizer.

use an spf 30+ over the moisturizer in the mornings as your skin is highly likely to sunburn while on retin-a.

Link to comment
Share on other sites

I don't know about your specific products- but I find for my own skin that over exfoliating leads to scaly bumpy, red patches. Sometimes I also get this from the topical that I use as my skin is dry and sensitive. I would recommend using a fair bit of moisturiser and not exfoliating at all until all the irritation has gone.

After this time, you might want to think about using a really mild exfoliator if your skin needs it. Dry, flaky skin (in my experience) doesn't necessarily mean that you need to exfolitate- moisturiser often sorts this out.

Hope that helps

x

Link to comment
Share on other sites

I could never exfoliate while on Retin-A. It made my skin uber-sensitive. If I did, I would have looked like a lobster. If you need to try miracle cloths or microfiber cloths. It's very gentle and I know people with super sensitive skin that can't even use most soaps have luck with them for exfoliation. Do a google for Miracle Cloth. It's made out of some kind of bamboo and it really does take all your makeup off and exfoliate your skin gently.

Hey, I know that the dry skin can be a pain, but I also found that by doing the Retin-A every 3 nights cut back on my problems.

Link to comment
Share on other sites

Hi I've been using Isotrex (similar to Retin-A) for 7 weeks now and it was making my skin red, irritate and dry. About a week ago I started using the Effaclar-H moisturiser from La Roche Posay on the advice of my Derm, and now my skin is soft, hydrated and no longer irritated. I don't know if it's just that my skin got used to it, but I can HIGHLY recommend it.

Link to comment
Share on other sites

It seems as though my skin goes through so many different phases. Sometimes its really, really dry and sometimes its oily, especially after I apply mosturizer and then apply foundation. I can't seem to find a happy medium. It's mainly my cheeks. They are sooooo dry still. I think that I need to gently wash with a soft cloth to help slough off the dead skin. When I do this it is pretty red and when I apply mosturizer right afterwards it will sting a bit, but at least it feelsbetter and it's not rough. At least for a couple days anyway, and then the cycle repeats. Dry, rough, exfoliate, soft....and so on. It's been two months tomorrow. I thought that it would be getting a little better by now! I guess it can take up to three to six months?!?

Does the Aveeno make your skin burn at all when you apply it? I have been using neutragena oil free and it works okay, I recently bought the neutragena mosturizer spf 45 I don't really like it but I know I'm suppose to use an spf in the sun but can't find one that won't clog my pores.

Link to comment
Share on other sites

I have been using tretinoin 0.05% and Benzaclin at night for 6 months. Since my skin gets really dry, I use the Cera-Ve cleanser and lotion.....it works great! I found the Cera-Ve at Walgreens (about 12.00 each). I hope this helps

Link to comment
Share on other sites

Hi....A month ago I started taking mino 100mg twice a day and applying retin-a at night. The first few weeks went fine. A little drying but not too bad. I have cleared up a lot and have only gotten a blemish here and there. I tried the baby brush exfloiating method that I read about on this site and every since then my face feels really rough and super dry. The texture feels like leather and it's really tight. Is this suppose to happen? Could this be from the baby brush? I mosturize after washing my face in the morning with neutragena oil free, but I would like some advice on what I could do to improve the texture of my skin. It is sooo rough. After I used to baby brush my face felt soft, but burned when I applied mosturizer on it. Maybe I irritated it too much? Should I just wait it out and see if it improves? Any advice will help. Thanks!
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×